Alabama, 2002Heat in Alabama, June 3, 2002
June 3, 2002 · NWS BMX · 1 event in 1 county or zone
1 heat, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 3, 2:00 PM CST, 2 hours earlier.
Area forecast discussion, Jun 3, 2:00 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
300 PM CDT MON JUN 03 2002
HOT...STIFLING DAY TODAY. MID 90S AREA WIDE WITH VERY LITTLE WIND.
A FEW CU ARE POPPING UP FROM MEI TO GZH TO PNF. A BIT MORE UNSTABLE
OVER THAT AREA THAN THE REST OF THE FORECAST AREA...BUT DON/T EXPECT
MUCH TO GET GOING OVER OUR FORECAST AREA TODAY. 10 PERCENT POP FOR
SOUTHEAST SEEMS VERY REASONABLE TONIGHT...WILL USE 20 PERCENT IN
SOUTHWEST. A SMALL SHOWER HAS STARTED OVER NORTHERN CLARKE COUNTY.
THE GULF LOW SEEMS TO BE STAYING OVER THE WESTERN GULF. ETA SEEMS
TO HAVE THE BEST HANDLE SO WILL GO CLOSE TO ITS SOLUTION. THE HIGH
PRESSURE THAT IS OVER US WILL GRADUALLY SLIDE EAST TOMORROW IN
RESPONSE TO THE NEXT FRONT THAT IS JUST EAST OF THE ROCKIES. WITH
ABUNDANT SOUTHERLY FLOW AND GULF MOISTURE CHANCE TOMORROW AND
TOMORROW NIGHT LOOK REASONABLE. THE FRONT WILL BE IN OUR AREA
THURSDAY SO WILL USE A LIKELY POP.
ONE MORE DAY OF VERY HOT TEMPERATURES TOMORROW. GUIDANCE HIGHS
SEEM ON LINE AND WILL USE A MIX.
PRELIMINARY NUMBERS FOR COORDINATION PURPOSES ONLY.
HSV 071/094 071/089 069 0335
BHM 070/094 070/090 070 0224
MGM 070/095 070/091 070 -224
.BHM...NONE.
80
In the hours before
Special weather statement, Jun 3, 12:17 PM CST, 3 hours 43 minutes before
ALZ001>050-032000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
117 PM CDT MON JUN 3 2002
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.
AN AREA OF HIGH PRESSURE WILL REMAIN ACROSS THE AREA THROUGH
TONIGHT...ALLOWING HOT AND DRY CONDITIONS TO CONTINUE.
NO HAZARDOUS WEATHER IS EXPECTED.
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL NOT BE NECESSARY.
WET MICROBURST POTENTIAL FACTOR:
HUNTSVILLE IS 0
BIRMINGHAM IS 0
MONTGOMERY IS 0
Heat, Madison
- When
- June 3, 4:00 PM CST
- Where
- Madison forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.763, -86.550 (the zone’s center; the record gives no point)
The afternoon high temperature measured at the Huntsville International Airport was 95 degrees. This reading tied the previous record high temperature last set in 1998.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Illinois, June 3, 20021 death · 1 injured · 1 event
- Flooding and Hail in Wisconsin, June 3, 2002$321,000 · 58 kt wind · 16 events
- Hail and Damaging Winds in Georgia, June 3, 2002$164,000 · 1.75 in hail · 11 events
- Flash Flooding and Hail in Ohio, June 3, 2002$137,000 · 1 in hail · 8 events
- Flash Flooding and Flooding in Iowa, June 3 to 4, 20021 in hail · 47 events
- Lightning Strike in North Carolina, June 3 to 4, 2002$50,000 · 1 event
- Flash Flooding and Flooding in Illinois, June 3 to 4, 20021 injured · 1 in hail · 22 events
- Tornadoes and Hail in Colorado, June 3, 2002F0 · 24 events
- Hail in Colorado, June 3, 2002$25,000 · 1.75 in hail · 1 event
- Hail in Colorado, June 3, 20022 in hail · 15 events
- Hail in Kansas, June 3, 20021.75 in hail · 11 events
- Flood and Hail in Illinois, June 3, 200252 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5300427.